Characterization of boundedness of some commutators of maximal functions in terms of Lipschitz spaces

  • Pu ZhangEmail author


We give some characterizations of the boundedness of the maximal or nonlinear commutators of the Hardy–Littlewood maximal function and sharp maximal function in variable exponent Lebesgue spaces when the symbols b belong to the Lipschitz spaces, by which some new characterizations of Lipschitz spaces and nonnegative Lipschitz functions are obtained. Some equivalent relations between the Lipschitz norm and the variable exponent Lebesgue norm are also given.


Hardy–Littlewood maximal function Sharp maximal function Fractional maximal function Commutator Lipschitz space Variable exponent Lebesgue space 

Mathematics Subject Classification

47B47 42B25 46E30 42B20 42B35 26A16 



The author would like to express his gratitude to the referee for his/her very valuable comments and kindly suggestion.

Compliance with ethical standards

Conflict of interest

The author declares that he has no conflict of interest.


  1. 1.
    Agcayazi, M., Gogatishvili, A., Koca, K., Mustafayev, R.: A note on maximal commutators and commutators of maximal functions. J. Math. Soc. Jpn. 67(2), 581–593 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bastero, J., Milman, M., Ruiz, F.J.: Commutators for the maximal and sharp functions. Proc. Am. Math. Soc. 128(11), 3329–3334 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bonami, A., Iwaniec, T., Jones, P., Zinsmeister, M.: On the product of functions in \(BMO\) and \(H^1\). Ann. Inst. Fourier Grenoble 57(5), 1405–1439 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Capone, C., Cruz-Uribe, D., Fiorenza, A.: The fractional maximal operator and fractional integrals on variable \(L^p\) spaces. Rev. Mat. Iberoam. 23(3), 743–770 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Coifman, R.R., Rochberg, R., Weiss, G.: Factorization theorems for Hardy spaces in several variables. Ann. Math. 103, 611–635 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cruz-Uribe, D., Fiorenza, A.: Variable Lebesgue Spaces: Foundations and Harmonic Analysis. Springer, Berlin (2013)CrossRefzbMATHGoogle Scholar
  7. 7.
    Cruz-Uribe, D., Fiorenza, A., Martell, J.M., Pérez, C.: The boundedness of classical operators on variable \(L^{p}\) spaces. Ann. Acad. Sci. Fenn. Math. 31, 239–264 (2006)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Cruz-Uribe, D., Wang, L.-A.D.: Variable Hardy spaces. Indiana Univ. Math. J. 63(2), 447–493 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Diening, L., Harjulehto, P., Hästö, P., Ružička, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Math, vol. 2017. Springer, Berlin (2011)zbMATHGoogle Scholar
  10. 10.
    DeVore, R.A., Sharpley, R.C.: Maximal functions measuring smoothness. Mem. Am. Math. Soc. 47(293), 1–115 (1984)MathSciNetzbMATHGoogle Scholar
  11. 11.
    García-Cuerva, J., Harboure, E., Segovia, C., Torrea, J.L.: Weighted norm inequalities for commutators of strongly singular integrals. Indiana Univ. Math. J. 40(4), 1397–1420 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ho, K.-P.: Characterization of \(BMO\) in terms of rearrangement-invariant Banach function spaces. Expo. Math. 27, 363–372 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Hu, G., Lin, H., Yang, D.: Commutators of the Hardy–Littlewood maximal operator with BMO symbols on spaces of homogeneous type. Abstr. Appl. Anal. 2008, 237937 (2008). MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hu, G., Yang, D.: Maximal commutators of BMO functions and singular integral operators with non-smooth kernels on spaces of homogeneous type. J. Math. Anal. Appl. 354, 249–262 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Izuki, M.: Boundedness of sublinear operators on Herz spaces with variable exponent and application to wavelet characterization. Anal. Math. 36, 33–50 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Izuki, M.: Boundedness of commutators on Herz spaces with variable exponent. Rend. Circ. Mat. Palermo 59, 199–213 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Izuki, M., Sawano, Y.: Variable Lebesgue norm estimates for \(BMO\) functions. Czechoslovak Math. J. 62(137), 717–727 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Janson, S.: Mean oscillation and commutators of singular integral operators. Ark. Mat. 16, 263–270 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Janson, S., Taibleson, M., Weiss, G.: Elementary characterization of the Morrey–Campanato spaces. In: Mauceri, G., Ricci, F., Weiss, G. (eds.) Harmonic analysis (Cortona, 1982), Lecture Notes in Math., vol. 992, pp. 101–114. Springer, Berlin (1983)Google Scholar
  20. 20.
    Milman, M., Schonbek, T.: Second order estimates in interpolation theory and applications. Proc. Am. Math. Soc. 110(4), 961–969 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Paluszyński, M.: Characterization of the Besov spaces via the commutator operator of Coifman, Rochberg and Weiss. Indiana Univ. Math. J. 44(1), 1–17 (1995)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Segovia, C., Torrea, J.L.: Vector-valued commutators and applications. Indiana Univ. Math. J. 38(4), 959–971 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Zhang, P.: Multiple weighted estimates for commutators of multilinear maximal function. Acta Math. Sin. Engl. Ser. 31(6), 973–994 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Zhang, P.: Characterization of Lipschitz spaces via commutators of the Hardy–Littlewood maximal function. C. R. Acad. Sci. Paris Ser. I 355(3), 336–344 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Zhang, P., Wu, J.L.: Commutators of the fractional maximal functions. Acta Math. Sin. Chin. Ser. 52(6), 1235–1238 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Zhang, P., Wu, J.L.: Commutators of the fractional maximal function on variable exponent Lebesgue spaces. Czechoslovak Math. J. 64, 183–197 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Zhang, P., Wu, J.L.: Commutators for the maximal functions on Lebesgue spaces with variable exponent. Math. Inequal. Appl. 17(4), 1375–1386 (2014)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsMudanjiang Normal UniversityMudanjiangPeople’s Republic of China

Personalised recommendations